Re: HRT and monthly bleeding
The regimen you are on will indeed cause a monthly bleed just like a period.
The prometrium is a good progesterone as it is bioidentical to the progesterone our bodies make. That said, it is not without side effects. When I took it it gave me horrible indigestion, nausea, reflux and dizziness.
If you do not want a period (and who does?) the best hormone therapy is called "continuous combined" where you are given a small amount of estrogen and progesterone each day. This will eventually cause your bleeds to stop. You can take it via pill form or patch. The patch is nice as it bypasses the stomach and liver directly though a small amount eventually makes its way through the liver.
Just remember as long as your uterus is intact it is very important to use/take a progestin as it protects the endometrium from overgrowth and possible malignancy.
Last edited by Chantal231; 12-23-2008 at 04:54 AM.
Reason: correct mistakes